Alert archive / Iowa / High Wind Watches in 2014
High Wind Watch 2, NWS Des Moines, IA
NWS Des Moines, IA issued this high wind watch at Jan 25, 2014, 4:09 AM CST for 17 counties in Iowa. It took effect at Jan 26, 2014, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 4:09 AM CST (10:09 UTC)
- In effect from
- Jan 26, 2014, 12:00 PM CST
- Expired
- Jan 25, 2014, 3:35 PM CST
- In force
- Issued by
- NWS Des Moines, IA
Counties Adair County, IA, Adams County, IA, Audubon County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA, Lucas County, IA, Madison County, IA, Monroe County, IA, Sac County, IA, Union County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 55 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1779 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WWUS73 KDMX 251009 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 409 AM CST SAT JAN 25 2014 ...VERY STRONG WINDS RETURN SUNDAY AFTERNOON AND EVENING... .AN ARCTIC COLD FRONT WILL ARRIVE LATE SUNDAY WITH VERY STRONG WINDS DEVELOPING AHEAD OF THE BOUNDARY THEN CONTINUING WITH THE FRONT PASSAGE. LITTLE TO NO SNOW IS ANTICIPATED ACROSS THIS AREA WHICH WILL LIMIT THE IMPACT FOR BLOWING SNOW. DANGEROUS WIND CHILLS WILL DEVELOP ACROSS THE AREA SUNDAY NIGHT INTO MONDAY. IAZ033-034-044>046-057>059-070>073-081>085-251815- /O.NEW.KDMX.HW.A.0002.140126T1800Z-140127T0600Z/ SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...DENISON...CARROLL...JEFFERSON...AUDUBON... EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY... WAUKEE...ADEL...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA 409 AM CST SAT JAN 25 2014 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * TIMING...SUNDAY AFTERNOON AND EVENING * WINDS...WEST TO NORTHWEST WINDS 30 TO 40 MPH GUSTING TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. TRAVEL WILL BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
2 follow-up statements
359 WWUS73 KDMX 251606 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1006 AM CST SAT JAN 25 2014 ...VERY STRONG WINDS RETURN SUNDAY AFTERNOON AND EVENING... .AN ARCTIC COLD FRONT WILL ARRIVE LATE SUNDAY WITH VERY STRONG WINDS DEVELOPING AHEAD OF THE BOUNDARY THEN CONTINUING WITH THE FRONT PASSAGE. LITTLE TO NO SNOW IS ANTICIPATED ACROSS THIS AREA WHICH WILL LIMIT THE IMPACT FOR BLOWING SNOW. DANGEROUS WIND CHILLS WILL DEVELOP ACROSS THE AREA SUNDAY NIGHT INTO MONDAY. IAZ033-034-044>046-057>059-070>073-081>085-260015- /O.CON.KDMX.HW.A.0002.140126T1800Z-140127T0600Z/ SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...DENISON...CARROLL...JEFFERSON...AUDUBON... EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY... WAUKEE...ADEL...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA 1006 AM CST SAT JAN 25 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * TIMING...SUNDAY AFTERNOON AND EVENING * WINDS...WEST TO NORTHWEST WINDS 30 TO 40 MPH GUSTING TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. TRAVEL WILL BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
897 WWUS73 KDMX 252135 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CST SAT JAN 25 2014 ...VERY STRONG WINDS RETURN SUNDAY AFTERNOON AND EVENING... .AN ARCTIC COLD FRONT WILL ARRIVE LATE SUNDAY WITH VERY STRONG WINDS DEVELOPING AHEAD OF THE BOUNDARY THEN CONTINUING WITH THE FRONT PASSAGE. LITTLE TO NO SNOW IS ANTICIPATED ACROSS THIS AREA WHICH WILL LIMIT THE IMPACT FOR BLOWING SNOW. DANGEROUS WIND CHILLS WILL DEVELOP ACROSS THE AREA SUNDAY NIGHT INTO MONDAY. IAZ033-034-260545- /O.UPG.KDMX.HW.A.0002.140126T1800Z-140127T0600Z/ /O.NEW.KDMX.HW.W.0002.140126T1800Z-140127T0600Z/ SAC-CALHOUN- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY 335 PM CST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SUNDAY AFTERNOON AND EVENING * WINDS...WEST TO NORTHWEST WIND 30 TO 40 MPH GUSTING TO 60 MPH. * IMPACTS...DRIVING AND MAINTAINING CONTROL OF YOUR VEHICLE WILL BECOME EXTREMELY HAZARDOUS...ESPECIALLY IN HIGH PROFILE AND LIGHT WEIGHT VEHICLES. THE HIGH WINDS WILL ALSO MAKE IT DIFFICULT TO WALK ESPECIALLY IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. TRAVEL WILL BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IAZ044>046-057>059-070>073-260545- /O.UPG.KDMX.HW.A.0002.140126T1800Z-140127T0600Z/ /O.NEW.KDMX.HW.W.0002.140126T2100Z-140127T0600Z/ CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON- WARREN- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE 335 PM CST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SUNDAY MID AFTERNOON AND EVENING * WINDS...WEST TO NORTHWEST WIND 30 TO 40 MPH GUSTING TO 60 MPH. * IMPACTS...DRIVING AND MAINTAINING CONTROL OF YOUR VEHICLE WILL BECOME EXTREMELY HAZARDOUS...ESPECIALLY IN HIGH PROFILE AND LIGHT WEIGHT VEHICLES. THE HIGH WINDS WILL ALSO MAKE IT DIFFICULT TO WALK ESPECIALLY IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. TRAVEL WILL BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IAZ023-260545- /O.NEW.KDMX.HW.W.0002.140126T1800Z-140127T0600Z/ POCAHONTAS- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY 335 PM CST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. * TIMING... SUNDAY AFTERNOON AND EVENING * WINDS...WEST TO NORTHWEST WIND 30 TO 40 MPH GUSTING TO 60 MPH. * IMPACTS...DRIVING AND MAINTAINING CONTROL OF YOUR VEHICLE WILL BECOME EXTREMELY HAZARDOUS...ESPECIALLY IN HIGH PROFILE AND LIGHT WEIGHT VEHICLES. THE HIGH WINDS WILL ALSO MAKE IT DIFFICULT TO WALK ESPECIALLY IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IAZ047-060-074-075-260545- /O.NEW.KDMX.HW.W.0002.140126T2100Z-140127T0600Z/ BOONE-POLK-MARION-MAHASKA- INCLUDING THE CITIES OF...BOONE...DES MOINES...PELLA... KNOXVILLE...OSKALOOSA 335 PM CST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. * TIMING...SUNDAY MID AFTERNOON AND EVENING * WINDS...WEST TO NORTHWEST WIND 30 TO 40 MPH GUSTING TO 60 MPH. * IMPACTS...DRIVING AND MAINTAINING CONTROL OF YOUR VEHICLE WILL BECOME EXTREMELY HAZARDOUS...ESPECIALLY IN HIGH PROFILE AND LIGHT WEIGHT VEHICLES. THE HIGH WINDS WILL ALSO MAKE IT DIFFICULT TO WALK ESPECIALLY IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IAZ081>085-260545- /O.UPG.KDMX.HW.A.0002.140126T1800Z-140127T0600Z/ /O.NEW.KDMX.WI.Y.0005.140127T0000Z-140127T0600Z/ ADAMS-UNION-CLARKE-LUCAS-MONROE- INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA 335 PM CST SAT JAN 25 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SUNDAY EVENING * WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH GUSTING TO 50 MPH. * IMPACTS...THE STRONG WIND WILL CAUSE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. TRAVEL WILL BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ086-092>097-260545- /O.NEW.KDMX.WI.Y.0005.140127T0000Z-140127T0600Z/ WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 335 PM CST SAT JAN 25 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. * TIMING...SUNDAY EVENING * WINDS...WEST TO NORTHWEST WIND 25 TO 40 MPH GUSTING TO 50 MPH. * IMPACTS...THE STRONG WIND WILL CAUSE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this high wind watch went out at Jan 25, 4:06 AM CST, 3 minutes earlier.
Area forecast discussion, Jan 25, 4:06 AM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 406 AM CST SAT JAN 25 2014 .SHORT TERM /TODAY/... ISSUED AT 400 AM CST SAT JAN 25 2014 MAIN FORECAST CONCERN IS WITH WINDS AND TEMPERATURES TODAY AS STRONG CAA CONTINUES TO FILTER INTO THE STATE THIS MORNING. THE MAJORITY OF MAXIMUM TEMPERATURES TODAY HAVE ALREADY OCCURRED AS TEMPERATURES CONTINUE TO DROP THIS MORNING OVER CENTRAL IOWA. MAY SEE ANOTHER BRIEF WARM-UP THIS AFTERNOON OVER THE FAR SOUTHWEST WITH THE SURFACE HIGH BUILDING INTO WESTERN IOWA THIS AFTERNOON AND ALLOW WINDS TO SHIFT WEST. LEANED TOWARD A ECMWF/SREF BLEND FOR TEMPERATURES AND TEMPERATURE TRENDS TODAY. A WEAK BAND OF PRECIP ASSOCIATED WITH THE UPPER LEVEL JET LEFT EXIT REGION WILL QUICKLY DEPART THE FORECAST AREA BY 12Z AND NOT EXPECTING ANY PRECIPITATION AFTER THAT TIME FRAME. THE 25.06Z HOPWRF HAS LITTLE TO NO PRECIP IN THE SOUTHWEST THIS MORNING AND ONLY KEPT SLIGHT POPS GOING TO COINCIDE WITH CURRENT RADAR TRENDS. OTHERWISE...THE STRONGEST WINDS WILL BE THIS MORNING WITH THE INITIAL PUSH OF PVA THROUGH 15Z. WINDS ATOP THE MIXED LAYER RANGE AROUND 30 KNOTS THIS MORNING AND THEN GRADUALLY DECREASE THIS AFTERNOON WITH SUBSIDENCE MOVING INTO THE STATE. .LONG TERM /TONIGHT THROUGH FRIDAY/... ISSUED AT 400 AM CST SAT JAN 25 2014 SEVERAL ISSUES TO DEAL WITH OVER THE NEXT 60 HOURS. STRONG THETA-E ADVECTION WILL BE ONGOING OVER WESTERN IOWA BY EARLY THIS EVENING WITH SNOW MOVING INTO THE FAR NORTHWEST THEN SPREADING SOUTHEAST. THE SNOW WILL IMPACT MAINLY THE NORTHEAST HALF OF THE FORECAST AREA OR GENERALLY NORTHEAST OF A DENISON TO DES MOINES TO OTTUMWA LINE. GENERAL QPF WITH THIS SYSTEM IS ONE TO TWO TENTHS OF AN INCH OVER THE NORTHEAST. CRYSTAL MORPHOLOGY WITH THESE WARM ADVECTION EVENTS TENDS TO PROMOTE MORE SMALLER PLATES AND NEEDLES AS OPPOSED TO DENDRITES WITH MUCH OF THE LIFT OCCURRING IN A LAYER WARMER THAN THE OPTIMAL DENDRITIC GROWTH REGION. THIS WILL LIMIT SNOW RATIOS AND COMBINED WITH A FAST MOVING SYSTEM...SHOULD RESULT IN SNOWFALL OF 1 TO 3 INCHES IN THE REGION SPECIFIED. THEREFORE...NO HEADLINES TONIGHT. PRIMARILY WESTERLY DOWNSLOPE FLOW WILL FOLLOW SUNDAY MORNING. THIS FLOW SHOULD PUSH TEMPERATURES ABOVE FREEZING FOR A LARGE PORTION OF CENTRAL IOWA AHEAD OF A STRONG COLD FRONT THAT WILL REACH NORTH CENTRAL IOWA BY MID AFTERNOON. THIS WARMING MAY CAUSE SEVERAL POTENTIAL PROBLEMS FOR SUNDAY AFTERNOON AND EVENING. FIRST IT WILL PROMOTE GOOD MIXING WITH STRONG WINDS OF 50 TO 55 KTS MOVING INTO THE MIXED LAYER. WEAK SFC INSTABILITY APPEARS LIKELY TO DEVELOP AHEAD OF THE APPROACHING ARCTIC BOUNDARY AND UPPER LEVEL SHORT WAVE. SOUNDING PROFILES OVER THE NORTHERN HALF OF IOWA ARE VERY SIMILAR TO THE JAN 16TH DES MOINES PROFILE THAT RESULTED IN THUNDERSNOW AND NEAR BLIZZARD CONDITIONS FOR ONE TO TWO HOURS. THIS PROFILE HAD DEEP SATURATION TO NEAR 700 MB WITH A GOOD PORTION OF IT WITH IN THE DENDRITIC GROWTH REGION. THE THIRD ISSUE WILL BE THE HEATING OF ROADWAYS WITH ANY PRECIPITATION FALLING SUNDAY AFTERNOON MELTING INITIALLY THEN QUICKLY REFREEZING AS THE ARCTIC AIR SURGES IN. WITH A LARGE PORTION OF THE AREA HAVING LITTLE TO NO SNOW COVER...THE POTENTIAL FOR BLIZZARD CONDITIONS IS HIGHLY CONTINGENT ON SNOW TONIGHT THEN AGAIN SUNDAY AFTERNOON. THE CURRENT BLIZZARD WATCH HAS THE PRIMARY AREA HIGHLIGHTED WELL WITH THE OTHER AREAS LESS LIKELY TO HAVE SNOW TONIGHT AND ANY CONVECTIVE INSTABILITY SHOULD WANE AS IT ARRIVES FARTHER SOUTH SUNDAY EVENING. WILL HOWEVER INCLUDE SEVERAL COUNTIES IN A HIGH WIND WATCH THAT ARE EXPECTED TO HAVE LITTLE TO NOW SNOW. THE WIND WITH THIS SYSTEM LOOKS POTENT. A SIGNIFICANT TROP FOLD WILL ARRIVE COINCIDENT AND BEHIND THE BOUNDARY SUNDAY AFTERNOON AND EVENING WITH THE STRONG COLD ADVECTION AND EXCELLENT MOMENTUM TRANSFER. A FEW PROFILES OVER THE WEST SHOWING 60+ KTS IN THE MIXED LAYER. DANGEROUS WIND CHILLS REMAIN A CONCERN SUNDAY NIGHT THROUGH MONDAY AND WILL BE IN THE 20 TO 40 BELOW RANGE BY MONDAY MORNING. THESE WIND CHILLS WILL REQUIRE HEADLINES BUT WILL NEED TO DEAL WITH THE OTHER CONCERNS FIRST AND WILL CONTINUE TO HIGHLIGHT THE WIND CHILLS WITH THE OTHER PRODUCTS. MONDAY NIGHT COULD BE QUITE COLD AS THE ARCTIC HIGH BUILDS IN FROM THE WEST. TEMPERATURES 15 TO 25 BELOW WILL BE LIKELY OVER AREAS WITH SNOW COVER. SOME MODERATION BY WEDNESDAY AS THE HIGH SETTLES TO THE SOUTHEAST AND BRINGING RETURN FLOW. && .AVIATION...25/06Z ISSUED AT 1126 PM CST FRI JAN 24 2014 VFR CONDITIONS WILL RETURN TO SITES BY 12Z BEHIND -SN/-RASN PUSHING OUT OF AREA...THOUGH SITES WILL SEE MVFR OR LOWER CONDITIONS AT TIMES THROUGH 12Z. WINDS WILL REMAIN FROM THE NORTHWEST AND GUSTY THROUGH THE OVERNIGHT. GUSTS WILL DECREASE NEAR 00Z...AS WINDS SHIFT TO THE SOUTH NEAR 06Z...AHEAD OF ANOTHER APPROACHING SYSTEM WHICH MAY BRING ANOTHER ROUND OF MVFR OF LOWER CONDITIONS TO SITES. && .DMX WATCHES/WARNINGS/ADVISORIES... BLIZZARD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR BOONE-JASPER-MAHASKA-MARION-MARSHALL-POLK-POWESHIEK-STORY-TAMA- WAPELLO. HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR ADAIR-ADAMS-AUDUBON-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS- GREENE-GUTHRIE-LUCAS-MADISON-MONROE-SAC-UNION-WARREN. BLIZZARD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR BLACK HAWK-BREMER-BUTLER-CERRO GORDO-EMMET-FRANKLIN-GRUNDY- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS- WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...PODRAZIK LONG TERM...DONAVON AVIATION...AWB
Hazardous weather outlook, Jan 24, 3:58 PM CST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 358 PM CST FRI JAN 24 2014 IAZ004>007-015>017-023>028-034>039-046>050-060>062-074-075-086- 252200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- TAMA-POLK-JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO- 358 PM CST FRI JAN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY WITH ADDITIONAL LIGHT SNOW POSSIBLE SUNDAY. STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED SUNDAY AND SUNDAY EVENING...POSSIBLY GUSTING TO 50 MPH AT TIMES...AND MAY PRODUCE BLIZZARD CONDITIONS. TEMPERATURES WILL PLUMMET AS WELL WITH WIND CHILLS 25 BELOW TO 45 BELOW BY MONDAY MORNING. ALTHOUGH WINDS WILL DIMINISH SOMEWHAT BY MONDAY...LINGERING BLOWING SNOW AND BITTER COLD WIND CHILLS MAY PRODUCE LIFE THREATENING CONDITIONS. WINDS WILL DIMINISH SOMEWHAT INTO TUESDAY...BUT THE ARCTIC COLD WILL NOT ABATE WITH 25 TO 40 BELOW WIND CHILLS AGAIN BY TUESDAY MORNING. WIND CHILLS OF 30 BELOW ZERO OR LESS MAY LAST FOR OVER A 24 HOUR PERIOD ACROSS PORTIONS OF NORTHEAST IOWA. A BLIZZARD WATCH IS IN EFFECT FOR THE AREA SUNDAY AND SUNDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ADDITIONAL WATCHES OR WARNINGS WILL LIKELY BE NEEDED FOR THE BITTER COLD SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER REPORTS OF SNOWFALL AND ADVERSE WINTER CONDITIONS ARE ALWAYS APPRECIATED AND ENCOURAGED. IAZ033-044-045-057>059-070>073-081>085-092>097-252200- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 358 PM CST FRI JAN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW ACCUMULATIONS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY...BUT MAY BE FOLLOWED BY STRONG AND GUSTY NORTHWEST WINDS LATE SUNDAY AND SUNDAY EVENING...POSSIBLY GUSTING TO 40 TO 50 MPH AT TIMES. BLOWING SNOW WILL BE POSSIBLE...ESPECIALLY IN OPEN AREAS. TEMPERATURES WILL PLUMMET AS WELL WITH BITTER COLD WIND CHILLS 20 BELOW TO 35 BELOW MONDAY AND TUESDAY MORNINGS. ADDITIONALLY... WATCHES...ADVISORIES OR WARNINGS WILL LIKELY BE NEEDED FOR THE BITTER COLD SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER REPORTS OF SNOWFALL AND ADVERSE WINTER CONDITIONS ARE ALWAYS APPRECIATED AND ENCOURAGED. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:35 PM CST | High Wind Warning | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 18 more | 31 hr |
| Jan 25, 3:35 PM CST | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Boone, Calhoun and 30 more | 32 hr |
| Jan 25, 3:55 PM CST | Blizzard Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 16 more | 32 hr |
| Jan 25, 3:55 PM CST | Winter Weather Advisory | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Winnebago, Worth | 10 hr |
Nearby
High Wind Watches in Iowa, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.